Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 69, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Mar 29, 2009, 11:57 AM MDT. It took effect at Mar 29, 2009, 6:00 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 11:57 AM MDT (17:57 UTC)
- In effect from
- Mar 29, 2009, 6:00 PM MDT
- Expired
- Mar 29, 2009, 8:10 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 291757 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1157 AM MDT SUN MAR 29 2009 ...STRONG WEST WINDS WILL AFFECT MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATER TODAY AND TONIGHT... .A VIGOROUS COLD FRONT WILL MOVE ACROSS WYOMING FROM WEST TO EAST TODAY AND PRODUCE STRONG AND GUSTY WEST WINDS. SOUTHEAST WYOMING WILL FEEL THE AFFECTS OF THE FRONT BEGINNING SUNDAY AFTERNOON. WINDS WILL INCREASE SUNDAY AFTERNOON AND REACH HIGH WIND CRITERIA ACROSS SOUTHEAST WYOMING DURING THE LATE AFTERNOON AND EVENING HOURS...ESPECIALLY IN THE FAVORED AREAS FOR HIGH WINDS ALONG INTERSTATE 80 AND INTERSTATE 25. WYZ066-067-069-300930- /O.UPG.KCYS.HW.A.0010.090330T0000Z-090330T1200Z/ /O.NEW.KCYS.HW.W.0069.090330T0000Z-090330T1200Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 1157 AM MDT SUN MAR 29 2009 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WIND SPEEDS IN THE FAVORED HIGH WIND AREAS ALONG INTERSTATE 80 OVER THE LARAMIE RANGE...INTERSTATE 25...AND IN THE CHEYENNE FOOTHILLS WILL INCREASE DURING THE AFTERNOON AND EVENING HOURS AS A STRONG COLD FRONT PASSES THROUGH. WINDS WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE AND INCREASE TO 35 TO 45 MPH WITH GUSTS OVER 60 MPH POSSIBLE FOR A FEW HOURS SUNDAY EVENING. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE SUNDAY NIGHT...BUT NOT AS STRONG AS WITH THE INITIAL FRONTAL PASSAGE. STRONG NORTHWEST WINDS ARE ALSO EXPECTED DURING THE DAY MONDAY BEFORE GRADUALLY DECREASING MONDAY NIGHT...BUT THESE WINDS ARE EXPECTED TO REMAIN SLIGHTLY BELOW HIGH WIND CRITERIA. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL BE POSSIBLE MONDAY. THESE STRONG WINDS COMBINED WITH ANY SNOW SHOWER ACTIVITY WILL CAUSE AREAS OF REDUCED VISIBILITY DUE TO BLOWING SNOW. THOSE PLANNING TRAVEL THROUGH THE AREA SHOULD BE PREPARED FOR LOCALIZED AREAS OF STRONG WINDS AND REDUCED VISIBILITIES THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. && $$ CARPENTER
1 follow-up statement
000 WWUS75 KCYS 300210 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 810 PM MDT SUN MAR 29 2009 WYZ066-067-069-300315- /O.CAN.KCYS.HW.W.0069.000000T0000Z-090330T1200Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 810 PM MDT SUN MAR 29 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS IN THE FAVORED HIGH WIND AREAS ALONG INTERSTATE 80 OVER THE LARAMIE RANGE...INTERSTATE 25...AND IN THE CHEYENNE FOOTHILLS WILL AVERAGE ABOUT 25 TO 35 MPH WITH SOME GUSTS OF 45 TO 50 MPH OVERNIGHT. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG NORTHWEST WINDS ARE ALSO EXPECTED DURING THE DAY MONDAY BEFORE GRADUALLY DECREASING MONDAY NIGHT. SPEEDS SIMILAR TO THOSE OF TONIGHT WILL OCCUR. THERE WILL ALSO BE SOME SNOW SHOWERS AROUND...ESPECIALLY IN THE MOUNTAINS. THESE STRONG WINDS COMBINED WITH ANY SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITIES. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 29, 4:40 AM MDT, 7 hours 17 minutes earlier.
Area forecast discussion, Mar 29, 4:40 AM MDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
440 AM MDT SUN MAR 29 2009
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
A FEW SPRINKLES HAVE DEVELOPED ALONG A WEAK STATIONARY FRONT FROM
NORTH CENTRAL WY TO SOUTHERN NEBRASKA PANHANDLE EARLY THIS MORNING
SO WILL INCLUDE THESE THIS MORNING. OF COURSE...MAIN SYSTEM TO
DEAL WITH IS THE VIGOROUS ONE AND ITS ASSOCIATED COLD FRONT MOVING
OUT OF THE PACIFIC NW. 00Z AND 06Z MODEL RUNS ARE SLOWER AND A
LITTLE FURTHER NORTH ON THE MOVEMENT OF THE UPPER LOW...WITH THE
MOUNTAINS AND NORTHERN PART OF OUR CWA STILL LOOKING TO BE THE MAIN
AREAS IMPACTED. STRONG COLD FRONT NOW LOOKS TO REACH THE WESTERN
CWA AROUND NOON TODAY...AND BE NEAR KDGW-KCYS LINE AROUND 6 PM MDT
BEFORE CROSSING THE WESTERN NEBRASKA PANHANDLE BY MIDNIGHT. HAVE
CHANGED WINTER STORM WATCH FOR MOUNTAINS OF SOUTH CENTRAL WY TO A
WINTER WX ADVISORY FROM MID AFTERNOON THROUGH MON. HAVE ALSO KEPT
THE HIGH WIND WATCH ALONG THE SOUTHERN LARAMIE RANGE AND KCYS/KEAN
AREAS FOR TONIGHT...NOT ENOUGH CONFIDENCE NOW TO MAKE THIS A WARNING
NOW AND OTHER THAN RIGHT WITH FRONTAL PASSAGE THE MAIN WINDS MAY
ACTUALLY BE MONDAY. ELSEWHERE...HAVE DELAYED THE WINTER STORM
WATCHES BY A FEW HOURS OVER NORTHERN CWA BUT ALSO EXTENDED THEM A
FEW MORE HOURS OUT IN TIME PER THE HIGHLIGHT LINE AT BOTTOM. WHILE
THE HEAVIEST SNOW AMOUNTS WILL BE NORTH OF OUR CWA...THERE WILL BE
ENOUGH SNOWFALL TO COMBINE WITH STRONG NNW WINDS TO CAUSE NEAR
BLIZZARD CONDITIONS AT TIMES ACROSS THE NORTHERN CWA. AFTER WARMER
TEMPS TODAY...MUCH COLDER READINGS WILL RETURN ON MONDAY.
.LONG TERM...TUESDAY THROUGH SUNDAY...
TUESDAY WILL SEE CWA IMPROVING AS REMAINS OF SYSTEM MOVES OFF TO THE
NORTHEAST. HOWEVER AREA WILL BE IN THE STORM TRACK AND ANOTHER
SYSTEM QUICKLY MOVES INTO THE AREA ON WEDNESDAY AND BRINGS ANOTHER
CHANCE OF PRECIPITATION TO THE REGION. DURING THE DAY WEDNESDAY
PARTS OF SOUTHEAST WYOMING AND THE PANHANDLE WILL LIKELY SEE EITHER
RAIN OR A MIX OF RAIN AND SNOW. THURSDAY SHOULD SEE A TRANSITION
DAY WITH GENERALLY DRY CONDITIONS. FRIDAY AND SATURDAY SHOULD SEE
YET ANOTHER WEATHER SYSTEM MOVE INTO THE AREA FROM THE NORTHWEST AND
BRING MORE PRECIPITATION TO THE CWA. THIS SYSTEM WILL MOVE OUT OF
THE AREA ON SUNDAY WITH IMPROVING CONDITIONS. TEMPERATURES WILL
REMAIN ON THE COOL SIDE THIS COMING WEEK WITH THE WARMEST DAYS
APPEARING TO BE FRIDAY AND NEXT SUNDAY.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE TO PREVAIL INTO EARLY THIS AFTERNOON.
HOWEVER...MVFR CEILINGS/VSBYS AND MOUNTAIN OBSCURATION WILL SPREAD
FROM WEST TO EAST THIS AFTERNOON AND TONIGHT BEHIND A VIGOROUS
COLD FRONT. STRONG WEST TO NORTHWEST WINDS WILL ACCOMPANY THE
COLD FRONT AS WELL. BY MONDAY...WIDESPREAD MVFR AND EVEN LOCALLY
IFR CEILINGS AND VSBYS WILL BE PREVALENT FROM KDGW TO KCDR.
&&
.FIRE WEATHER...
A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MAINLY EAST OF A
DOUGLAS TO LARAMIE LINE. A STRONG COLD FRONT WILL BRING A SHARP
WIND SHIFT FROM SOUTH OR SOUTHWEST TO THE WEST AND NORTHWEST WITH
A SIGNIFICANT INCREASE IN WIND SPEEDS SUNDAY AFTERNOON AND EVENING.
GUSTY NNW WINDS WILL CONTINUE MONDAY AND MONDAY EVENING. PRECIP
BEHIND THE FRONTAL PASSAGE WILL BE GREATEST IN THE MOUNTAINS AND
OVER THE NORTHERN PART OF THE DISTRICT AS IT SPREADS WEST TO EAST.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 3 PM SUNDAY TO 6 PM MONDAY WYZ063.
WINTER STORM WATCH FROM 9 PM SUNDAY TO 9 PM MONDAY FOR WYZ059-
WYZ060-WYZ064.
HIGH WIND WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR WYZ066-
WYZ067-WYZ069.
NE...WINTER STORM WATCH FROM 6 AM MONDAY TO 6 AM TUESDAY FOR NEZ001-
NEZ002.
&&
SHORT TERM/AVIATION/FIRE WEATHER...JLH
LONG TERM...GRIFFITHHazardous weather outlook, Mar 29, 6:03 AM MDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 603 AM MDT SUN MAR 29 2009 WYZ067-069-301215- PLATTE-CHEYENNE FOOTHILLS- 603 AM MDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT. A STRONG COLD FRONT WILL MOVE INTO THE AREA THIS EVENING BRINGING VERY WINDY CONDITIONS AND SOME LIGHT SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY AND COLDER CONDITIONS WILL CONTINUE ACROSS THE AREA ON MONDAY. THE SNOW AND WINDS WILL DECREASE MONDAY EVENING...BUT THERE WILL BE ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AND AGAIN LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001-002-WYZ059-060-064-301215- SIOUX-DAWES-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE- 603 AM MDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FROM THIS EVENING AND OVERNIGHT. A STRONG COLD FRONT WILL MOVE INTO THE AREA THIS EVENING BRINGING SNOW AND VERY STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS IN EFFECT THROUGH 6 PM MONDAY. WINDY AND COLDER CONDITIONS WILL CONTINUE ACROSS THE AREA ON MONDAY. THE SNOW AND WINDS WILL DECREASE MONDAY EVENING...BUT THERE WILL BE ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AND AGAIN LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-066-301215- SNOWY RANGE-LARAMIE RANGE- 603 AM MDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA LATER TODAY AND BRING SNOW AND VERY WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTER WEATHER ADVISORY IN EFFECT UNTIL 6PM MONDAY. WINDY AND COLDER CONDITIONS WILL CONTINUE ACROSS THE AREA ON MONDAY. THE SNOW AND WINDS WILL DECREASE MONDAY EVENING...BUT THERE WILL BE ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AND AGAIN LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ003-019>021-054-055-WYZ068-070-301215- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN- PINE BLUFFS- 603 AM MDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF ISOLATED SHOWERS TODAY AND BY THIS AFTERNOON AND EVENING A RUMBLE OF THUNDER IS NOT OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY AND COLDER CONDITIONS WILL CONTINUE ACROSS THE AREA ON MONDAY. THE SNOW AND WINDS WILL DECREASE MONDAY EVENING...BUT THERE WILL BE ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AND AGAIN LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-062-065-301215- SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- 603 AM MDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS ARE EXPECTED EARLY TODAY AND BY THIS AFTERNOON A STRONG COLD FRONT WILL MOVE ACROSS THE AREA. THE RAIN SHOULD CHANGE OVER TO SNOW AFTER THE COLD FRONT PASSES. ISOLATED THUNDERSTORMS ARE POSSIBLE WITH THE COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY AND COLDER CONDITIONS WILL CONTINUE ACROSS THE AREA ON MONDAY. THE SNOW AND WINDS WILL DECREASE MONDAY EVENING...BUT THERE WILL BE ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AND AGAIN LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:24 AM MDT | Winter Weather Advisory | CYS | Crook, Weston | 41 hr |
| Mar 29, 11:57 AM MDT | Winter Storm Warning | CYS | Crook, Weston | 27 hr |
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.